MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 05/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has not been returned to the manufacturing site.Based on the results from the product and batch history record, the product met release criteria.Root cause cannot be identified at this time.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported the following: the surgery was performed, there was no issue to the patient after the surgical procedure, but after a week, the patient's vision was decreased significantly, which did not meet the standard.The target was accurate, but the lens was exchanged due to the patient's complaint.No further information received.
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.The lens was cut in half, typical of removal from the eye.A small scratch is observed, on the optic.Scrape marks are observed, on the optic.A small crack is observed, on anterior surface of the optic.Power and resolution inspection could not be conducted, due to extensive damage.Associated products were not provided.It is unknown, if qualified products were used.The root cause for the reported events could not be determined.A malfunction has not been indicated, or information provided, that the lens was the cause of the event.The customer indicated, that the target was accurate, but the lens was exchanged, due to the patient's complaint.The 24.0 diopter was removed.The replacement lens information was not provided.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12229298
Report Number1119421-2021-01462
Device Sequence Number14329889
Product Code POE
UDI-Device Identifier00380652421317
UDI-Public00380652421317
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/17/2025
Device Model NumberDFT015
Device Lot Number15038908
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2021
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer09/20/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;